Nebraska, 2004Flash Flood in Nebraska, June 16, 2004
June 16, 2004 · NWS LBF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- $10,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 15, 1:28 PM CST, 10 hours 32 minutes earlier.
Area forecast discussion, Jun 15, 1:28 PM CST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
228 PM CDT TUE JUN 15 2004
.DISCUSSION...
SFC FRONT AND OUTFLOW BOUNDARY LIFTING NORTH FROM OVERNIGHT MCS HAVE
CAUSED CONVERGENCE AND WEAK TOWERING CU TO FORM FROM CNTRL GARDEN CO
THROUGH VTN. THIS COULD BE A FOCUS FOR SEVER STORM BY LATE
AFTERNOON. 18Z LBF SOUNDING MODIFIED SHOWS CAPES TO AROUND 2500 J/KG
BUT MARGINAL DEEP LAYER SHEAR TO FAVOR MULTICELL STORMS RATHER THAN
SUPERCELLS. NICE WAVE LIFTING NORTHEAST FORM NRN AZ/NM AIDING
CONSIDERABLE EARLY AFTN CONVECTION IN CO. THIS BEGAN EARLIER THIS
MORNING AND IS A GOOD INDICATION OF A RATHER STRONG WAVE AND NOT
DIURNALLY DRIVEN GIVEN TIME OF DAY. THIS WAVE FORECAST SIMILARLY BY
THE ETA/GFS TO INTERACT WITH STALLED OUT SFC FRONT FROM NEAR IML TO
LBF TO BUB. AN MCS WILL LIKELY FORM IN NERN CO AND EXPAND
NORTHEASTWARD ALONG AND NORTH OF FRONT. HAVE RAISED POPS TO LIKELY
FOR SRN TWO THIRDS OF FA. HEAVY RAINFALL AND POSSIBLE LOCALIZED
FLOODING ARE POSSIBLE. HOWEVER GIVER VERY HIGH FFG VALUES...NO NEED
FOR A FFA. MCS WILL LIKELY LINGER THROUGH NOON WED IN THE EAST WITH
SOME LINGER SHOWERS POSSIBLE IN THE WEST INTO THE AFTERNOON. WED
HIGHS MUCH COOLER IN THE MID 60S. FRONT GETS DISPLACED FURTHER SOUTH
FOR WED NIGHT WITH BEST CHCS TO OUR SOUTH. CONTINUED COOL THU WITH
LOWER 70S THROUGHOUT. RAIN CHC RETURN THU NIGHT THROUGH FRIDAY NIGHT
AS UPPER TROUGH DROPS SOUTH FROM CANADA AND SFC LOW/FRONT DEVELOP
ACROSS ERN CO INTO KS.
&&
.EXTENDED...CONTINUE TO PREFER THE LESS AMPLIFIED TROUGH FROM THE
NRN PLAINS INTO THE GREAT LAKES AS WELL AS THE LOBE EXTENDED
WESTWARD INTO THE PAC NW. THIS IS IN GENERAL AGREEMENT BY THE 06Z
GFS/00Z CANADIAN/UKMET/ECMWF. THIS SOLUTION WOULD KEEP AREA IN A
MORE ZONAL REGIME AND SEASONABLE TEMPERATURES AS OPPOSED TO THE
00Z/15TH GFS RUN OF NW FLOW AND SLIGHTLY COOLER TEMPS. REGARDING
PRECIP...PREFER TO KEEP FCST DRY SATURDAY THROUGH TUESDAY.
&&
.LBF...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
KAR
Hazardous weather outlook, Jun 15, 2:33 PM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT TUE JUN 15 2004
NEZ004>010-022>029-035>038-056>059-069>071-094-160217-
ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER-
GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN-
LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY-
WHEELER-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
333 PM CDT TUE JUN 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS TWO SYSTEM
WILL MOVE ACROSS THE REGION. FIRST A COLD FRONT WILL MOVE ACROSS
NORTH CENTRAL NEBRASKA WITH A SLIGHT CHANCE FOR THUNDERSTORMS TO
DEVELOP...MAINLY NORTH AND EAST OF NORTH PLATTE. THEN...OVERNIGHT
THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE OUTLOOK AREA AS AN UPPER
LEVEL DISTURBANCE MOVE NORTHEAST OUT OF COLORADO ACROSS WESTERN
NEBRASKA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A CHANCE FOR THUNDERSTORMS CONTINUES FOR WEDNESDAY AS THE UPPER
LEVEL DISTURBANCE WILL BE SLOW TO EXIT THE REGION. HOWEVER...SEVERE
THUNDERSTORMS ARE EXPECTED TO REMAIN EAST OF THE OUTLOOK AREA.
ANOTHER WAVE OF ENERGY WILL RIDE ACROSS THE PLAINS ON FRIDAY...WITH
THE CHANCE FOR THUNDERSTORMS...HOWEVER IT IS TOO EARLY TO DETERMINE
IF ANY OF THESE THUNDERSTORMS MAY BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
MASEK
In the hours before
Local storm report, Jun 15, 9:19 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1019 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 6 S HAYES CENTER 40.42N 101.02W
06/15/2004 0.75 INCH HAYES NE TRAINED SPOTTER
FUNNEL CLOUDS SPOTTED
&&
MBLocal storm report, Jun 15, 9:26 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 14 W OCONTO 41.14N 100.03W
06/15/2004 0.75 INCH CUSTER NE TRAINED SPOTTER
&&
MBLocal storm report, Jun 15, 9:27 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 5 N ELSIE 40.92N 101.39W
06/15/2004 0.88 INCH PERKINS NE PUBLIC
&&
MBLocal storm report, Jun 15, 9:28 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 6 S OGALLALA 41.04N 101.72W
06/15/2004 0.88 INCH KEITH NE TRAINED SPOTTER
&&
MBLocal storm report, Jun 15, 9:30 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 14 WNW OCONTO 41.22N 100.01W
06/15/2004 0.75 INCH CUSTER NE PUBLIC
CORRECTED FOR LOCATION.
&&
CDHLocal storm report, Jun 16, 12:00 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
100 AM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 2 SW ANSELMO 41.60N 99.89W
06/15/2004 0.88 INCH CUSTER NE CO-OP OBSERVER
0717 PM HAIL 3 SE MAXWELL 41.05N 100.49W
06/15/2004 1.00 INCH LINCOLN NE PUBLIC
0725 PM HAIL 7 SW MADRID 40.78N 101.64W
06/15/2004 1.75 INCH PERKINS NE TRAINED SPOTTER
0810 PM HAIL E SUTHERLAND 41.16N 101.13W
06/15/2004 1.75 INCH LINCOLN NE LAW ENFORCEMENT
0810 PM HAIL 5 W GRANT 40.84N 101.82W
06/15/2004 1.00 INCH PERKINS NE AIRPLANE PILOT
0810 PM HAIL NORTH PLATTE 41.13N 100.77W
06/15/2004 1.75 INCH LINCOLN NE PUBLIC
0815 PM HAIL 6 SW ALMERIA 41.83N 99.54W
06/15/2004 0.75 INCH LOUP NE PUBLIC
CORRECTED FOR TIME.
0825 PM HAIL 5 W MAXWELL 41.08N 100.62W
06/15/2004 1.00 INCH LINCOLN NE FIRE DEPT/RESCUE
0830 PM HAIL 8 N MADRID 40.97N 101.54W
06/15/2004 2.50 INCH PERKINS NE PUBLIC
0835 PM HAIL 25 NE NORTH PLATTE 41.13N 100.77W
06/15/2004 1.00 INCH LINCOLN NE FIRE DEPT/RESCUE
CORRECTION FOR TIME.
0836 PM HAIL 4 NW BRANDON 40.84N 101.99W
06/15/2004 1.25 INCH PERKINS NE TRAINED SPOTTER
HAIL CONTINUED FOR 20 MINUTES
0912 PM HAIL 10 SE ROSCOE 41.03N 101.46W
06/15/2004 0.75 INCH KEITH NE PUBLIC
0915 PM HAIL 5 WNW NORTH PLATTE 41.16N 100.86W
06/15/2004 1.00 INCH LINCOLN NE PUBLIC
0920 PM HAIL 8 NW MERNA 41.57N 99.87W
06/15/2004 1.00 INCH CUSTER NE PUBLIC
0925 PM TSTM WND GST 3 S HERSHEY 41.11N 101.00W
06/15/2004 60 MPH LINCOLN NE TRAINED SPOTTER
0925 PM HAIL 7 W STAPLETON 41.48N 100.65W
06/15/2004 0.75 INCH LOGAN NE PUBLIC
0926 PM HAIL 3 S HERSHEY 41.11N 101.00W
06/15/2004 1.00 INCH LINCOLN NE TRAINED SPOTTER
0940 PM TSTM WND GST 2 SE IMPERIAL 40.50N 101.61W
06/15/2004 80 MPH CHASE NE TRAINED SPOTTER
0950 PM HAIL NORTH PLATTE 41.13N 100.77W
06/15/2004 0.75 INCH LINCOLN NE NWS EMPLOYEE
FLOODED STREETS CARS STALLED
0958 PM HAIL 1 E NORTH PLATTE 41.13N 100.75W
06/15/2004 1.00 INCH LINCOLN NE NWS EMPLOYEE
1004 PM HAIL NORTH PLATTE 41.13N 100.77W
06/15/2004 0.75 INCH LINCOLN NE NWS EMPLOYEE
1018 PM HAIL 6 S HAYES CENTER 40.42N 101.02W
06/15/2004 0.75 INCH HAYES NE TRAINED SPOTTER
FUNNEL CLOUDS SPOTTED
1025 PM HAIL 14 WNW OCONTO 41.22N 100.01W
06/15/2004 0.75 INCH CUSTER NE PUBLIC
CORRECTED FOR LOCATION.
1025 PM HAIL 5 N ELSIE 40.92N 101.39W
06/15/2004 0.88 INCH PERKINS NE PUBLIC
1025 PM HAIL 6 S OGALLALA 41.04N 101.72W
06/15/2004 0.88 INCH KEITH NE TRAINED SPOTTER
&&
CDHFlash Flood, Custer
- When
- June 16, 12:00 AM CST to 3:00 AM CST
- Where
- Custer County, 9 mi S of Callaway
- Property damage
- $5,000
- Crop damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
5 to 6 inches of rain from heavy thunderstorms caused water to flood corn fields and flow over roadways.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Colorado, June 16, 20041 injured · $150,000 · F2 · 17 events
- Flash Flood in South Dakota, June 16, 2004$10 million · 1 event
- Hail and Damaging Winds in Texas, June 16, 2004$2.3 million · 2.75 in hail · 12 events
- Flash Flooding in Ohio, June 16 to 17, 2004$1.9 million · 2 events
- Flash Flooding in Arkansas, June 16, 2004$1.0 million · 3 events
- Flash Flooding in Wisconsin, June 16, 2004$733,000 · 4 events
- Flash Flooding and Hail in Iowa, June 16, 2004$312,000 · 1 in hail · 17 events
- Flash Flood in South Dakota, June 16, 2004$500,000 · 1 event
- Flash Flood in Iowa, June 16, 2004$500,000 · 1 event
- Flash Flooding and Lightning Strike in Iowa, June 16 to 17, 2004$237,000 · 12 events
- Flooding in Wisconsin, June 16 to 17, 2004$360,000 · 3 events
- Flash Flooding and Damaging Wind in Illinois, June 16 to 17, 2004$90,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406116.